Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Mar 18, 2025, 9:07 PM CDT for 17 counties in Illinois; 30 counties in Missouri. It took effect at Mar 19, 2025, 11:00 AM CDT. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2025, 9:07 PM CDT (02:07 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM CDT
- Expired
- Mar 19, 2025, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
All 47 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 11:53 AM CDT | NON-TSTM WND GST 51 | 3 Ne Jefferson City, MO | ASOS station KJEF Jefferson City. |
| Mar 19, 11:54 AM CDT | NON-TSTM WND GST 54 | 4 Ne Ashland, MO | ASOS station KCOU Columbia. |
| Mar 19, 1:23 PM CDT | NON-TSTM WND GST 50 | Chester, IL | Recorded at Chester Firehouse. |
| Mar 19, 1:29 PM CDT | NON-TSTM WND GST 54 | Nashville, IL | Measured at the Washington County Courthouse. |
| Mar 19, 1:35 PM CDT | NON-TSTM WND GST 48 | 2 Ese Centralia, IL | AWOS station KENL Centralia. |
| Mar 19, 1:54 PM CDT | HAIL 0.25 | 2 Nnw Chambersburg, IL | 30 mph winds. |
| Mar 19, 1:54 PM CDT | NON-TSTM WND GST 46 | 4 N Orchard Farms, MO | ASOS station KSET St. Charles. |
| Mar 19, 1:56 PM CDT | HAIL 0.25 | 1 S Brentwood, MO | Spotter stated that pea size occurred for approximately 1 minute and had partially covered the ground. |
| Mar 19, 2:04 PM CDT | HAIL 0.25 | 2 Sse Bethalto, IL | |
| Mar 19, 2:35 PM CDT | NON-TSTM WND GST 51 | 1 Nne Sullivan, MO | AWOS station KUUV 1 NNE Sullivan. |
| Mar 19, 2:53 PM CDT | NON-TSTM WND GST 47 | 1 E Cahokia, IL | ASOS station KCPS St Louis Downtown-Parks Airport. |
| Mar 19, 2:53 PM CDT | NON-TSTM WND GST 55 | 3 Ne Jefferson City, MO | ASOS station KJEF Jefferson City. |
| Mar 19, 2:54 PM CDT | NON-TSTM WND GST 45 | 3 Wnw Clarkson Valley, MO | ASOS station KSUS Spirit of St Louis Airport. |
| Mar 19, 2:54 PM CDT | NON-TSTM WND GST 47 | 4 N Orchard Farms, MO | ASOS station KSET St. Charles. |
| Mar 19, 2:54 PM CDT | NON-TSTM WND GST 61 | 4 Ne Ashland, MO | ASOS station KCOU Columbia. |
| Mar 19, 2:55 PM CDT | NON-TSTM WND GST 49 | 2 Ese Vandiver, MO | AWOS station KMYJ Mexico. |
| Mar 19, 5:30 PM CDT | TSTM WND GST 67 | 4 Wnw Wenonah, IL | |
| Mar 19, 5:45 PM CDT | TSTM WND DMG | 1 Nnw Nokomis, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS83 KLSX 190207 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 907 PM CDT Tue Mar 18 2025 MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-065- 072>075-083>085-099-191015- /O.NEW.KLSX.FW.W.0006.250319T1600Z-250319T2200Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO- Sainte Genevieve MO-Dent MO-Iron MO-Madison MO-Reynolds MO- 907 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND EASTERN MISSOURI... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM CDT Wednesday. * AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 062, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * TIMING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 TO 20 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ061-063-064-191015- /O.NEW.KLSX.FW.W.0006.250319T1800Z-250320T0100Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL- Saint Charles MO-Saint Louis MO-Saint Louis City MO- 907 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL AND SOUTHWEST ILLINOIS ALONG WITH THE ST LOUIS METRO AREA... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Wednesday. * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 061, 063 and 064. * TIMING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 TO 20 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ 19
4 follow-up statements
875 WWUS83 KLSX 190824 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 324 AM CDT Wed Mar 19 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ061-063-064-191630- /O.EXT.KLSX.FW.W.0006.250319T1800Z-250320T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL- Saint Charles MO-Saint Louis MO-Saint Louis City MO- 324 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN MISSOURI AND WESTERN ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 061, 063 and 064. * WINDS...Southwest 25 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 21 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-065- 072>075-083>085-099-191630- /O.CON.KLSX.FW.W.0006.250319T1600Z-250319T2200Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO- Sainte Genevieve MO-Dent MO-Iron MO-Madison MO-Reynolds MO- 324 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL, NORTHEAST, AND SOUTHEAST MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 062, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Gosselin
849 WWUS83 KLSX 191925 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 225 PM CDT Wed Mar 19 2025 MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-065- 072>075-083>085-099-192200- /O.CON.KLSX.FW.W.0006.000000T0000Z-250319T2200Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO- Sainte Genevieve MO-Dent MO-Iron MO-Madison MO-Reynolds MO- 225 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL, NORTHEAST, AND SOUTHEAST MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019, 026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 062, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * WINDS...Southwest 25 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ061-063-064-200000- /O.CON.KLSX.FW.W.0006.000000T0000Z-250320T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL- Saint Charles MO-Saint Louis MO-Saint Louis City MO- 225 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN MISSOURI AND WESTERN ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 061, 063 and 064. * WINDS...Southwest 25 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Pfahler
351 WWUS83 KLSX 192139 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 439 PM CDT Wed Mar 19 2025 MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-072-083- 192245- /O.EXP.KLSX.FW.W.0006.000000T0000Z-250319T2200Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO- Crawford MO-Dent MO- 439 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI... CLOUD COVER AND COOLING TEMPERATURES ARE INCREASING RELATIVE HUMIDITIES. THEREFORE THE CRITICAL FIRE DANGER IS ENDING. $$ MOZ065-073>075-084-085-099-200000- /O.EXT.KLSX.FW.W.0006.000000T0000Z-250320T0000Z/ Jefferson MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- 439 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHEAST MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 065, 073, 074, 075, 084, 085 and 099. * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ061-063-064-200000- /O.CON.KLSX.FW.W.0006.000000T0000Z-250320T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL- Saint Charles MO-Saint Louis MO-Saint Louis City MO- 439 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 065, 069, 070, 074, 079, 095, 096, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 061, 063 and 064. * WINDS...Southwest 25 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 21 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Carney
780 WWUS83 KLSX 192355 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 655 PM CDT Wed Mar 19 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ061-063>065-073>075- 084-085-099-200100- /O.EXP.KLSX.FW.W.0006.000000T0000Z-250320T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL- Saint Charles MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 655 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... While winds will remain strong and gusty tonight, relative humidity values are rising as colder air rushes into the region. Therefore critical fire weather conditions are ending. Additionally areas of light rain will overspread the region from the west. This will help to raise humidity further through the evening. $$ Carney
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 18, 6:13 PM CDT, 2 hours 54 minutes earlier. Its key messages:
- Strong gusts on Wednesday around 45 mph has prompted a Wind Advisory from 9 AM-7 PM, and combined with low RH values, results in elevated fire danger across the region.
- Precipitation on the back side of Wednesday's system will fall as snow or a rain/snow mix overnight into Thursday morning. Up to 1 inch of wet snow accumulation on grassy and elevated surfaces is expected mainly across central and northeast Missouri and west-central Illinois.
Area forecast discussion, Mar 18, 6:13 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
613 PM CDT Tue Mar 18 2025
.KEY MESSAGES...
- Strong gusts on Wednesday around 45 mph has prompted a Wind
Advisory from 9 AM-7 PM, and combined with low RH values,
results in elevated fire danger across the region.
- Precipitation on the back side of Wednesday's system will fall
as snow or a rain/snow mix overnight into Thursday morning. Up
to 1 inch of wet snow accumulation on grassy and elevated
surfaces is expected mainly across central and northeast
Missouri and west-central Illinois.
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 224 PM CDT Tue Mar 18 2025
A surface low is position across the Kansas-Nebraska border and
producing a tight surface pressure gradient across the mid-
Mississippi Valley. This is leading to gusty, southwest winds across
the area, as well as critical fire danger across central and
southeast Missouri. While the critical fire danger will diminish
with sunset as RH values rise, the gusty winds will persist through
the evening hours. Overnight the low and it's associated mid-level
trough will move east, and bring a dryline and surface cold front
through the forecast area. The strengthening low will occlude and
move through the forecast area tomorrow, and deep mixing through the
day ahead of the cold front will bring strong winds near the low-
level low to the surface. Confidence is increasing that we will see
gusts up to 50 mph, prompting the issuance of a Wind Advisory from 9
AM to 7 PM. The dryline will move through the forecast area tomorrow
morning through early afternoon, behind which low RH values are
expected. This will result in elevated fire conditions across the
forecast area tomorrow. Please see the Fire Weather Planning
Forecast (FWFLSX) for more information.
Confidence in showers and thunderstorms developing along the dryline
remains low, with many details mentioned in the previous discussion
unchanged. Lift along the boundary continues to look weak, a major
limiting factor. If convection is able to form, it will likely be
shallow thanks to mid-level warming that persists ahead of the
front. The mid-level warming also results in weak, shallow
instability that largely forms across central Illinois where daytime
heating will persist the longest ahead of the front. The result is a
low chance for precipitation, and if precipitation does form, a low
chance for thunderstorm development. If a thunderstorm does develop,
it will organize in the 40-50 kts of shear and the main threat will
be damaging winds only slightly stronger than the surface gradient
winds.
The cold front will move through the area during the evening as the
low lifts out of the mid-Mississippi Valley. Cold air will advect
into the region immediately in the wake of the front, quickly
cooling the low levels. Precipitation within the deformation zone of
the occluded low will swing through the forecast area overnight, and
precipitation will change over to snow as cold air advects into the
area. Snow is most likely across central and northeast Missouri
where the low-levels will cool quickest, while further southeast
across the St. Louis Metro area, southeast Missouri, and southern
Illinois, a rain-snow mix or brief period of light snow is more
likely. A wet dusting to up to a sloppy 1 inch of snow could
accumulate on grassy and elevated surfaces mainly north of I-70 in
Missouri and Illinois. The highest totals will occur across
northeast Missouri and west-central Illinois. The surface pressure
gradient will remain strong in the wake of this system, so overnight
winds Wednesday into Thursday will remain elevated with gusts into
the 20s to low 30s, making Thursday night and morning pretty
unpleasant.
Cold air advection will keep temperatures on Thursday below normal
despite the nearly clear sky. Confidence is high temperatures will
peak in the upper 40s to low 50s across the region.
Delia
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 224 PM CDT Tue Mar 18 2025
Another, albeit weaker, mid-level shortwave will move through the
region Friday. Southwest flow will return ahead of the system,
warming the region back above normal. The 25th percentile for high
temperatures is in the low 60s areawide, increasing confidence that
temperatures will rebound effectively. Moisture return ahead of this
system will be weak and confidence in precipitation along the front
is low. Global ensemble guidance shows only a 30% chance of
exceeding 0.05" of rain with this system, underscoring the weakness
of the moisture return. A mild cool down will occur behind this
system, evident in the increased spread in high temperatures
Saturday.
Another mid-level trough will push into the Northern Plain/Upper
Mississippi Valley toward the end of the weekend and deepen as it
moves eastward. The strength, timing, and position of the mid-level
trough varies among ensemble guidance but a few trends are standing
out. At the surface an elongated low will form off the Central
Plains and track eastward overnight Saturday into Sunday. The more
southern extend of the low (into the Lower Mississippi River
Valley), may allow for more robust moisture return along the
leading southerly flow. The result will be an increased chance for
rain across the forecast area for the second half of the weekend.
Global ensemble probabilities of exceeding 0.1" during this
period peak between 50-70% across the forecast area.
Delia
&&
.AVIATION... (For the 00z TAFs through 00z Wednesday Evening)
Issued at 605 PM CDT Tue Mar 18 2025
Active weather is expected during the 00Z TAF period. First,
breezy southerly winds will persist through the night, then veer
to the southwest and increase significantly between late tomorrow
morning and late afternoon. Some marginal low level wind sheer
will be possible overnight tonight, but the persistent surface
winds will likely mitigate this threat. During the day tomorrow
when winds increase, gust speeds approaching or even briefly
exceeding 45 kt will be possible. Near the end of the period, a
cold front will switch winds to the west and eventually northwest,
and maintain strong wind speeds for several more hours.
Also, there is a conditional threat for showers and thunderstorms
during the early to mid afternoon, particularly at UIN and St.
Louis area terminals. Probabilities remain below 30%, though, so
this is not mentioned in the TAF itself. As the cold front moves
through, there will be better chances for light rain at all
terminals. It is also possible that some wet snow may mix in with
this rain, but this is more likely to occur beyond 00Z Thursday.
BRC
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 AM to 7 PM CDT Wednesday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
Red Flag Warning until 8 PM CDT this evening for Boone MO-
Callaway MO-Cole MO-Crawford MO-Dent MO-Franklin MO-
Gasconade MO-Iron MO-Madison MO-Moniteau MO-Osage MO-
Reynolds MO-Saint Francois MO-Washington MO.
IL...Wind Advisory from 9 AM to 7 PM CDT Wednesday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Mar 18, 2:29 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 229 PM CDT Tue Mar 18 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 229 PM CDT Tue Mar 18 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms in south-central Illinois Wednesday afternoon. A Wind Advisory is in effect for Wednesday for very gusty winds, with top speeds of 40-50 mph expected in the afternoon. Elevated fire danger is expected across the forecast area Wednesday afternoon due to high wind speeds and low humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Delia
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 23 min |
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Illinois, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.